MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Nausea (1970)
Date of Event 01/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to report the device lot number; therefore the manufacture date and expiration date are unknown.Report source: study: (b)(6) clinical trial.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro xl retrieval balloon was used in the main bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020 as part of the (b)(6) study.The ercp procedure was performed which included biliary sphincterotomy and cannulation of the main bile duct.On the same day, the patient experienced epigastric abdominal pain and nausea of moderate severity.The patient was given a morphine 2mg iv push and ondansetron 4mg iv push.The patient was noted to be recovering following the treatment.In the physician's assessment, there is no relationship between the adverse event and the exalt scope, a probable relationship between the adverse event and the procedure, and a possible relationships between the adverse event and the extractor balloon.There was no reported malfunction or deficiency of the extractor balloon.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Additional information: block a4 and b5 block d4, h4: the complainant was unable to report the device lot number; therefore the manufacture date and expiration date are unknown.Block g3: study: e7158 exalt duodenoscope registry clinical trial block h6: patient code 1685 captures the reportable event of patient abdominal pain.Patient code 1970 captures the reportable event of patient nausea.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro xl retrieval balloon was used in the main bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2020 as part of the e7158 exalt duodenoscope 01b study.The ercp procedure was performed which included biliary sphincterotomy and cannulation of the main bile duct.On the same day, the patient experienced epigastric abdominal pain and nausea of moderate severity.The patient was given a morphine 2mg iv push and ondansetron 4mg iv push.The patient was noted to be recovering following the treatment.In the physicians assessment, there is no relationship between the adverse event and the exalt scope, a probable relationship between the adverse event and the procedure, and a possible relationships between the adverse event and the extractor balloon.There was no reported malfunction or deficiency of the extractor balloon.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.***additional information received on (b)(6)2020*** in the physician's assessment, there is a possible relationship between the epigastric abdominal pain and the extractor balloon.However, the physician believes the cause of the epigastric abdominal pain is not necessarily balloon related and could be caused by manipulation of the bile duct and post procedural ampullary edema.In the physician's assessment, there is no relationship between the nausea and the extractor balloon.The physician believes the cause of the nausea could be edema and manipulation of the bile duct.The patient was reported to be stable following the treatment.No additional treatment was performed for the pain and/or nausea.***additional information received on (b)(6)2020*** the event was noted to be resolved as of (b)(6), 2020.

Brand Name
EXTRACTOR PRO XL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9774688
Report Number3005099803-2020-00633
Device Sequence Number2216672
Product Code FGE
UDI-Device Identifier08714729790389
UDI-Public08714729790389
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00547100
Device Catalogue Number4710
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight49